Ohio, 2006

Tornadoes and Damaging Wind in Ohio, July 11, 2006

July 11, 2006 · NWS ILN · 11 events in 6 counties and zones

10 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$435,000
Crop damage
$16,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 1:07 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 11, 1:07 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT TUE JUL 11 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH
BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE
AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE
FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF
COLUMBUS.

NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE
UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY
WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT
FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH
HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND
ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS
PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A
COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE
KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER
THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB
ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20
M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36
HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT.

MAV TEMPS LOOK REASONABLE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR
THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON
THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH
SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER
TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST
IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD
COVER AND PRECIPITATION.

&&

.AVIATION /18Z-18Z/...
SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH
INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND
KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY.
FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS
CONTIGUOUS.

OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE
REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP
THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND
10 KT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 11, 4:25 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT TUE JUL 11 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS
NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION.  WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 48 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

10 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Warren

When
July 11, 6:20 PM EST to 6:28 PM EST
Where
Warren County, 3 mi SW of Carlisle
Rating
F1
Path length
4 mi
Path width
50 yd
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
39.550, -84.350

A tornado touched down in Franklin Township and moved northeast near the city of Carlisle, ending near State Route 123. Several homes and one business sustained minor damage. Numerous trees were uprooted and knocked down along the path of the tornado.

Tornado, Montgomery

When
July 11, 6:42 PM EST to 6:48 PM EST
Where
Montgomery County, 2 mi E of Miamisburg
Rating
F1
Path length
0.8 mi
Path width
50 yd
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
39.650, -84.250

A tornado touched down near the Dayton Mall to the east of Miamisburg and was on the ground for just under a mile. The tornado caused minor damage to a strip mall, a carpet business, a restaurant and a municipal bus outlet. A few trees were downed along the track of the tornado as well.

Tornado, Warren

When
July 11, 6:49 PM EST to 6:51 PM EST
Where
Warren County, 4 mi E of Maineville
Rating
F0
Path length
0.3 mi
Path width
25 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
39.317, -84.150

A tornado briefly touched down near the intersection of Shamrock and Morrow-Cozzadale Roads. A metal shed sustained some damage, along with several large tree limbs being knocked down.

Thunderstorm Wind, Clark

When
July 11, 7:09 PM EST to 7:13 PM EST
Where
Clark County, 1 mi SE of Catawba
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
39.983, -83.600

A mobile home and a pole barn sustained structural damage from straight line winds estimated at 70 mph.

Tornado, Clermont

When
July 11, 7:27 PM EST to 7:29 PM EST
Where
Clermont County, 2 mi E of Milford
Rating
F0
Path length
0.1 mi
Path width
30 yd
Crop damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
39.167, -84.250

A tornado briefly touched down in an open field to the east of Milford.

Tornado, Clermont

When
July 11, 7:39 PM EST to 7:44 PM EST
Where
Clermont County, 2 mi SW of Goshen
Rating
F1
Path length
1 mi
Path width
350 yd
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
39.217, -84.200

A tornado carved a path extending about a mile to the southwest of Goshen. Significant damage occurred near the intersection of State Routes 28 and 48. Numerous healthy trees, some to three feet in diameter, were uprooted and fell in various directions along the tornado path. In a nearby cemetery, tombstones were knocked down in different directions. Several homes in the vicinity of the cemetery sustained structural damage to roofs. The tornado produced F1 damage in this area. Additional damage occurred just outside of Goshen. A trailer was shifted a few inches off of its foundation along Deerfield Road. Two businesses sustained minor damage near Phoenix Drive and Snider Road. One of the businesses had a large door blown out with heavy inventory shifted inside the building. The second building sustained roof damage with some shingles removed. This damage just outside of Goshen was classified as F0.

Tornado, Madison

When
July 11, 7:39 PM EST to 7:44 PM EST
Where
Madison County, 1 mi E of Rosedale
Rating
F0
Path length
1 mi
Path width
20 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
40.083, -83.433

A tornado touched down east of Rosedale, causing extensive damage to a barn. A nearby home sustained minor structural damage. Numerous trees were uprooted and downed.

Tornado, Clinton

When
July 11, 7:41 PM EST to 7:53 PM EST
Where
Clinton County, 1 mi N of Clarksville
Rating
F0
Path length
5 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.417, -83.983

A tornado intermittently touched down over a five mile long path in western Clinton County. Brief touchdowns took place near the intersection of US Route 22 and George Road, along US Route 22 a few miles west of Wilmington, the intersection of Hale and Nelson Roads, and the intersection of US Route 68 and Center Road. Two billboards and several large trees were knocked over along US Route 22, with some minor structural damage to a home.

Tornado, Clinton

When
July 11, 8:05 PM EST to 8:07 PM EST
Where
Clinton County, 5 mi N of Wilmington
Rating
F0
Path length
0.1 mi
Path width
30 yd
Crop damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
39.517, -83.833

A tornado briefly touched down in a field near the Interstate 71-US Route 68 interchange.

Tornado, Clinton

When
July 11, 8:34 PM EST to 8:36 PM EST
Where
Clinton County, 4 mi E of Blanchester
Rating
F0
Path length
0.1 mi
Path width
30 yd
Crop damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
39.283, -83.917

A tornado briefly touched down in a cornfield, causing some crop damage.

Tornado, Clinton

When
July 11, 8:49 PM EST to 8:51 PM EST
Where
Clinton County, Martinsville
Rating
F0
Path length
0.1 mi
Path width
30 yd
Crop damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.317, -83.817

A tornado briefly touched down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyThe tornado archive for Ohio, 2006Warnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523564, 5523511, 5523565, 5523567, 5523512, 5523559, 5523566, 5523560, 5523561, 5523562, 5523563.